Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused
Apr 15, 2011

Hi,

Ive been suffering from severe tonsilitus for 3 weeks and awaiting a tonsilectimy. I suffer from severe tonisilitus 3 times ayear and have done since i was a teenager. I also suffered at the beggining with a temperature and muscles aches. It has been suspected before that it could be glandular fever. I had a hiv test when I joined an english nhs gp practise. Today I was told by a very confused doctor that it shows levels of hiv. so i need to go for another test this week. Can you tell me if this low level could be being confused with the fact im suffering from severe tonisilitus and been on antibiotics for 3 weeks. Ive researched online and seen infectious mononucleosis, could this be a confusion as i know the nhs is overstretched?

Please help

Response from Dr. Frascino

Hi,

A "very confused doctor?" What's up with that? HIV diagnostic testing is really very straightforward if the appropriate tests are properly ordered and interpreted. (It's really not rocket science!) If you've never put yourself at risk for HIV, you should have absolutely nothing to worry about, as there could be no way you could be HIV infected. If you have put yourself at risk (unsafe sex or sharing intravenous syringes), HIV testing is warranted.

I would suggest you request a more experienced (and less confused) doctor for your next visit. Your chronic tonsillitis and use of antibiotics would not affect HIV-antibody test results.

Good luck.

Dr. Bob



Previous
TB=HIV?
Next
Oral and sex with a stripper

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement